Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 241, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 27, 2004, 5:45 PM EDT for Trumbull County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2004, 5:45 PM EDT (21:45 UTC)
- Expired
- Aug 27, 2004, 6:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 91 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 712 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 272145
SVRCLE
OHC155-272245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
545 PM EDT FRI AUG 27 2004
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TRUMBULL COUNTY IN NORTHEAST OHIO
* UNTIL 645 PM EDT
* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
NORTH BLOOMFIELD...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
KINSMAN...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4139 8091 4145 8090 4146 8089 4149 8089
4149 8067 4150 8066 4150 8053 4130 8052
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:55 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 27, 2:55 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 255 PM EDT FRI AUG 27 2004 .SHORT TERM (TONIGHT THRU SUN) SLOW MOVING FRONTAL SYSTEM OVER THE MID MISSISSIPPI VALLEY WL CONT TO BE THE FOCUS OF THE FORECAST FOR THIS PERIOD. THE MODELS ARE IN DISAGREEMENT WITH THE MOVEMENT OF THIS SYSTEM THROUGH THE WARNING AREA. SEVERAL MESOSCALE CONVECTIVE SYSTEMS HAVE GENERATED IN ADVANCE OF THIS FRONT AND MAYBE HAVING AN IMPACT ON THE MODELS. BOTH THE GFS AND ETA DO NOT BRING THE FRONT THROUGH THE FORECAST AREA UNTIL SUNDAY. THE GFS IS FASTER WITH THE SYSTEM...HAVING THE FRONT CLEAR THE FORECAST AREA BY 00Z MON. THE ETA KEEPS THE FRONT LONGER CLEARING THE AREA 06Z-12Z MON. WHILE SUNDAY LOOKS LIKE A SURE BET FOR PCPN THE PERIODS IN BETWEEN ARE QUESTIONABLE. THE ATMOSPHERE IS VERY UNSTABLE AS LIS ARE -6 TO -7. THE PROBLEM IS A KICKER TO INITIATE THE PCPN. THE MODELS INDICATE SEVERAL SMALL WAVES TONIGHT AND SATURDAY BUT THESE WAVES MAY NOT BE REALISTIC. AN EXISTING BOUNDARY FROM THE CONVECTION LAST NIGHT IS MOVING THROUGH THE AREA ATM. THUNDERSTORMS ARE ALREADY DEVELOPING ALONG THIS BOUNDARY AND ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON AND EVENING. MOST LIKELY...THE POPS WILL REMAIN SCATTERED BUT IF THE PCPN BECOMES TO WIDESPREAD WE MAY HAVE TO ISSUE LIKELY POPS. I WL KEEP HIGH CHC POPS FOR SAT AND SAT NGT. THE HIGHER POPS WL BE TO THE WEST CLOSER TO THE FRONT. I AM STILL NOT SURE OF A FOCUSING MECHANISM FOR THE PCPN ON SAT AND GUIDANCE POPS SEEM REALLY HIGH. I ALSO BELIEVE THE TEMPS ON SAT WL BE SIMILAR TO TODAY. THE MODEL 850 MB TEMPS SHOW SOME COOLING BUT I THINK THIS IS UNREALISTIC. WITH SCATTERED PCPN ON SAT I EXPECT TEMPS TO BE NEAR MID 80S NOT UPPER 70S AS GUIDANCE SUGGESTS. && .LONG TERM (SUN NIGHT THROUGH FRIDAY) THE EXTENDED MODELS SHOW THAT MOST OF THE AREA IS IN FOR A FAIRLY DRY PERIOD THROUGH THE EXTENDED. SOME PCPN MAY LINGER SUN NGT AND EARLY MONDAY AS THE COLD FRONT PUSHES EAST BUT A LARGE RIDGE WILL BUILD OVER THE REGION ON MONDAY. THE GFS SHOWS A WEAK UPPER LEVEL SYSTEM MOVE THROUGH THE WARNING AREA TUESDAY DAY/NIGHT. HOWEVER...THE ATMOSPHERE IS VERY DRY AND PCPN IS NOT LIKELY. THE MODELS DO NOT HINT AT ANY OTHER SYSTEMS UNTIL LATE FRIDAY NIGHT. TEMPS LOOK TO BE NEAR CLIMATOLOGY. && .AVIATION (18Z-18Z)... TSTMS DVLPG ON OUTFLOW BOUNDARIES OVR NW OHIO ACTIVITY SHOULD DCR AS IT MOVS E INTO ERN OHIO...AS BEST CONVG IS NW OH. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. SHORT TERM...LOMBARDY LONG TERM...GARNET AVIATION...KOSARIK
Hazardous weather outlook, Aug 27, 6:38 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 638 AM EDT FRI AUG 27 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-281036- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 638 AM EDT FRI AUG 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND IT IS POSSIBLE THAT ISOLATED STORMS COULD REACH SEVERE LIMITS. THE ATMOSPHERE IS QUITE MOIST AND COULD BECOME UNSTABLE LATER THIS AFTERNOON AS DAY TIME HEATING OCCURS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY AND SUNDAY. A COLD FRONT IS EXPECTED TO MOVE SOUTH ACROSS LAKE ERIE AND BECOME STATIONARY. WAVES OF LOW PRESSURE ARE EXPECTED TO MOVE NORTHEAST ALONG THE FRONT PRODUCING SHOWERS AND THUNDERSTORMS. NO SEVERE WEATHER IS EXPECTED BEYOND SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND INTO THE WEEKEND. LOMBARDY
In the hours before
Special weather statement, Aug 27, 1:38 PM EDT, 4 hours 7 minutes before
OHZ003-006>009-017>019-271845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 138 PM EDT FRI AUG 27 2004 STRONG THUNDERSTORMS OVER WESTERN OHIO FROM NEAR MAUMEE BAY TO TOLEDO TO VAN WERT WERE BECOMING MORE ORGANIZED WITH HEAVY RAIN. THESE STORMS WERE MOVING NORTHEAST AT 25 MPH AND WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...HAIL...GUSTY WINDS AND DOWNPOURS HEAVY ENOUGH TO CAUSE FLOODING OF LOW LAND AREAS. IF THREATENING WEATHER APPROACHES...TAKE SHELTER IMMEDIATELY.
Special weather statement, Aug 27, 2:58 PM EDT, 2 hours 47 minutes before
OHZ006>009-017>019-027-272000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 258 PM EDT FRI AUG 27 2004 STRONG THUNDERSTORMS CONTINUED FROM WESTERN LAKE ERIE TO SOUTHWEST OF BOWLING GREEN IN WOOD COUNTY. THESE STORMS WERE MOVING EAST AT 30 MPH AND WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...HAIL...GUSTY WINDS AND DOWNPOURS HEAVY ENOUGH TO CAUSE FLOODING OF LOW LAND AREAS. THE MOST INTENSE STORMS WERE LOCATED OVER WOOD COUNTY NEAR BOWLING GREEN. THESE STORMS WERE ALSO HEADED TOWARDS HANCOCK COUNTY. IF THREATENING WEATHER APPROACHES...TAKE SHELTER IMMEDIATELY.
Local storm report, Aug 27, 3:07 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
307 PM EDT FRI AUG 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND DMG SYLVANIA 41.71N 83.71W
08/27/2004 LUCAS OH LAW ENFORCEMENT
TWO TO THREE LARGE LIMBS BLOWN DOWN ON WIRES.
&&
FMKLocal storm report, Aug 27, 4:21 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
421 PM EDT FRI AUG 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG NORTH BALTIMORE 41.18N 83.68W
08/27/2004 WOOD OH LAW ENFORCEMENT
A COUPLE OF LARGE LIMBS DOWN.
&&
FMKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:20 PM EDT | Special Marine Warning | CLE | 55 min | |
| Aug 27, 1:38 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 67 min |
| Aug 27, 3:19 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 56 min |
| Aug 27, 4:10 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 27, 4:14 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Lake | 61 min |
| Aug 27, 6:45 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 60 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.